Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 31, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 29, 2007, 7:04 AM HST for Kalawao County, Hawaii. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2007, 7:04 AM HST (17:04 UTC)
- Expired
- Jun 29, 2007, 2:54 PM HST
- In force
- 8 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 291704 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 704 AM HST FRI JUN 29 2007 ...STRONG WINDS TO CONTINUE ACROSS THE HALEAKALA SUMMIT TODAY... .OVERVIEW...A SLOW MOVING DISTURBANCE ALOFT WILL CONTINUE TO BRING STRONG WINDS TO THE HALEAKALA SUMMIT TODAY. WINDS WILL DECREASE LATE THIS AFTERNOON AS THE DISTURBANCE MOVES NORTH. HIZ022-300400- /O.NEW.PHFO.WI.Y.0031.070629T1704Z-070630T0400Z/ HALEAKALA SUMMIT- 704 AM HST FRI JUN 29 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. SOUTHEAST WINDS OF 30 TO 40 MPH WILL CONTINUE INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WROE
1 follow-up statement
000 WWHW70 PHFO 300054 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 254 PM HST FRI JUN 29 2007 ...WIND ADVISORY IS CANCELLED... .LATEST WIND DATA FROM ATOP HALEAKALA SUMMITS ARE BLOWING WELL BELOW WIND ADVISORY LEVEL OF 30 MPH. THEREFORE THE WIND ADVISORY IS NO LONGER NEEDED. HIZ022-300200- /O.CAN.PHFO.WI.Y.0031.000000T0000Z-070630T0400Z/ HALEAKALA SUMMIT- 254 PM HST FRI JUN 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ LAU
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 29, 4:00 AM HST, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 29, 4:00 AM HST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST FRI JUN 29 2007 .SYNOPSIS...FRESH TRADES WILL DIMINISH OVER THE WEEKEND. RAINFALL WILL TAPER OFF A BIT TOO...REMAINING MOST COMMON OVER WINDWARD AND MOUNTAIN AREAS...THOUGH SOME STILL WILL FALL OVER LEE SLOPES IN THE AFTERNOON. && .DISCUSSION...HEIGHT ANALYSIS OF THE 500 MB SURFACE SHOWED WEAK RIDGING OVER THE MAIN HAWAIIAN ISLANDS BETWEEN TWO STRONGER HIGHS. AT THE SURFACE...A MODERATE TO STRONG SUBTROPICAL RIDGE KEPT FRESH TRADE WINDS BLOWING ACROSS THE ISLANDS. CLOUD COVER UPWIND HAD FILLED IN CONSIDERABLY OVERNIGHT...AND THESE CLOUDS WERE SHOWERY. ALTHOUGH NO REPORTED ACCUMULATION WAS ESPECIALLY HEAVY...RAINFALL WAS SUFFICIENTLY WIDESPREAD TO REQUIRE DELAYING THE EXPECTED DRYING TREND BY 24-36 HOURS. WIND OVER HIGHER ELEVATIONS OF THE STATE REMAINED GUSTY...THOUGH THE MORE RELIABLE DATA KEPT IT A BIT BELOW THE MINIMUM CRITERION FOR A WIND ADVISORY. GUIDANCE AGREED FAIRLY WELL THAT THE RIDGE ALOFT WILL ERODE THROUGH THIS WEEKEND...LEAVING A COL IN ITS PLACE BY MONDAY. MUCH LOWER HEIGHTS TO THE NORTH OF THE ISLANDS WILL WEAKEN THE SUBTROPICAL RIDGE AT THE SURFACE TOO...SO THE TRADES ARE EXPECTED TO DIMINISH AS WELL. IT IS LIKELY THAT THE SMALL CRAFT ADVISORY MAY NOT BE NEEDED AT ALL BY THIS EVENING. THE REDUCED OROGRAPHIC FORCING ASSOCIATED WITH THE DROP IN TRADES WILL LEAD TO LESS FORMATION OF CLOUDS AND RAIN WINDWARD...THOUGH THE MOIST AIRMASS UPWIND AND THE DIMINISHED STABILITY ALOFT WILL COMPENSATE FOR THIS DECREASE AT LEAST THROUGH TONIGHT. PAST THE MIDDLE OF NEXT WEEK...THE SOLUTIONS DIVERGE...WITH THE GFS PREDICTING A GRADUAL RETURN OF RIDGING ALOFT...BUT THE NOGAPS MAINTAINING A SHALLOW BUT LINGERING UPPER TROUGH OVER THE ISLANDS. THE GFS SOLUTION LOOKS MORE PLAUSIBLE IN THE CONTEXT OF CLIMATOLOGY...BUT IT IS NOT ALTOGETHER IMPROBABLE THAT A WEAK TROUGH ALOFT COULD PRODUCE WETTER TRADES FOR THE ISLANDS THROUGH THE END OF NEXT WEEK. FOR NOW THE MORE TYPICAL VALUES REMAIN IN THE FORECAST... PENDING LATER MODEL RUNS. && .MARINE...MODERATE TRADE-WIND SWELL WILL CONTINUE ALONG EAST-FACING SHORES. A LARGE SOUTH SWELL APPROACHING THE STATE LIKELY WILL PRODUCE SURF REACHING THE HIGH SURF ADVISORY THRESHOLD OF 8 FEET ALONG SOUTH-FACING SHORES BY TONIGHT. THUS...A HIGH SURF ADVISORY HAS BEEN ISSUED WITH THIS FORECAST PACKAGE. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR SOUTH-FACING SHORES FROM NOON HST TODAY THROUGH 6 PM HST SUNDAY. SMALL CRAFT ADVISORY UNTIL 6 AM HST TODAY FOR KAUAI NORTHWEST WATERS...KAUAI CHANNEL...KAIWI CHANNEL...AND MAALAEA BAY. SMALL CRAFT ADVISORY UNTIL 6 PM HST TODAY FOR THE PAILOLO CHANNEL... ALENUIHAHA CHANNEL...BIG ISLAND LEEWARD WATERS...AND BIG ISLAND SOUTHEAST WATERS. && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:35 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 6 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.